Publications by authors named "Christina A To"

3 Publications

  • Page 1 of 1

Phase 1 adaptive dose-finding study of neoadjuvant gemcitabine combined with radiation therapy for patients with high-risk extremity and trunk soft tissue sarcoma.

Cancer 2015 Oct 15;121(20):3659-67. Epub 2015 Jul 15.

University Health Network, Toronto, Canada.

Background: This study was performed to determine the maximum tolerated dose (MTD) of gemcitabine given concurrently with preoperative, fixed-dose external-beam radiation therapy (EBRT) for patients with resectable, high-risk extremity and trunk soft tissue sarcoma (STS).

Methods: Gemcitabine was administered on days 1, 8, 22, 29, 43, and 50 with EBRT (50 Gy in 25 fractions over 5 weeks). The gemcitabine MTD was determined with a toxicity severity weight method (TSWM) incorporating 6 toxicity types. The TSWM is a Bayesian procedure that choses each cohort's dose to have a posterior mean total toxicity burden closest to a predetermined clinician-defined target. Clinicopathologic and outcome data were also collected.

Results: Thirty-six patients completed the study. According to the TSWM, the gemcitabine MTD was 700 mg/m(2). At this dose level, 4 patients (24%) experienced grade 4 toxicity; no toxicity-related deaths occurred. All tumors were resected with microscopically negative margins. Pathologic responses of >90% tumor necrosis were achieved in 17 patients (47%); 14 (39%) had complete responses. With a median follow-up of 6.2 years, the 5-year locoregional recurrence-free survival, distant metastasis-free survival, and overall survival rates were 85%, 80%, and 86%, respectively.

Conclusions: The TSWM combines data from qualitatively different toxicities and can be used to determine the MTD for a drug given as part of a multimodality treatment. Neoadjuvant gemcitabine plus radiation therapy is feasible and safe in patients with high-risk extremity and trunk STS. Major pathologic responses can be achieved, and after complete resection, long-term clinical outcomes are encouraging.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1002/cncr.29544DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC4777348PMC
October 2015

Masquerade without a mass: an unusual cause of severe acute pancreatitis.

J Gastrointest Oncol 2013 Mar;4(1):114-7

Department of Internal Medicine, Department of Medicine, Scripps Clinic/Green Hospital, La Jolla, CA, USA.

After excluding the typical causes, the underlying etiology of severe acute pancreatitis is often elusive; tumors are on the differential but may be difficult to prove in the absence of a discrete mass on imaging. In this report, we describe the case of an elderly woman with diffuse large B-cell lymphoma masquerading as acute pancreatitis. To our knowledge, only twelve other cases of pancreatic B-cell lymphoma presenting as acute pancreatitis have been described. However, while other cases involved well-circumscribed tumors of the pancreas, this is the first known case of pancreatic lymphoma of a diffusely infiltrating pattern presenting as acute pancreatitis.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.3978/j.issn.2078-6891.2012.050DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3562626PMC
March 2013

Cryptococcal osteomyelitis and meningitis in a patient with non-hodgkin's lymphoma treated with PEP-C.

BMJ Case Rep 2012 Sep 7;2012. Epub 2012 Sep 7.

Department of Internal Medicine, Scripps Clinic/Green Hospital, La Jolla, California, USA.

The authors present the first case report of a patient with lymphoma who developed disseminated cryptococcal osteomyelitis and meningitis while being treated with the PEP-C (prednisone, etoposide, procarbazine and cyclophosphamide) chemotherapy regimen. During investigation of fever and new bony lesions, fungal culture from a rib biopsy revealed that the patient had cryptococcal osteomyelitis. Further evaluation demonstrated concurrent cryptococcal meningitis. The patient's disseminated cryptococcal infections completely resolved after a full course of antifungal treatment. Cryptococcal osteomyelitis is itself an extremely rare diagnosis, and the unique presentation with concurrent cryptococcal meningitis in our patient with lymphoma was likely due to his PEP-C treatment. It is well recognised that prolonged intensive chemotherapeutic regimens place patients at risk for atypical infections; yet physicians should recognise that even chronic low-dose therapies can put patients at risk for fungal infections. Physicians should consider fungal infections as part of the infectious investigation of a lymphopaenic patient on PEP-C.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1136/bcr.08.2011.4578DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3448757PMC
September 2012